Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 309, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 31, 2003, 4:36 PM CDT for Panola County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2003, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 31, 2003, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Panola County, TX
The radar
The Shreveport radar (KSHV), 59 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285
WUUS54 KSHV 312136
SVRSHV
TXC365-312215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CDT THU JUL 31 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PANOLA COUNTY IN NORTHEAST TEXAS
* UNTIL 515 PM CDT
* AT 435 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM OVER CARTHAGE...MOVING
SOUTHEAST AT 15 MPH.
THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
PANOLA COUNTY IN NORTHEAST TEXAS
UNTIL 515 PM CDT.
LAT...LON 3203 9437 3213 9446 3224 9431 3214 9415
3198 9402 3197 9433
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:30 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 31, 2:30 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT THU JUL 31 2003 SCATTERED CONVECTION WILL CONTINUE THIS EVENING ALONG A DIFFUSE FRONTAL BOUNDARY AND ELEVATED CONVERGENCE AXIS RUNNING MOSTLY EAST TO WEST ALONG OR JUST SOUTH OF I-20 CORRIDOR. BELIEVE MUCH OF THIS WILL END THIS EVENING BUT MODELS CONTINUE TO HINT THAT THIS CONVERGENCE AXIS WILL HANG AROUND AFTER MIDNIGHT SO WILL LEAVE POP MENTION THROUGH THE NIGHT. PRESSURE GRADIENT TIGHTENS UP ON FRIDAY IN RESPONSE TO CYCLOGENESIS IN THE LEE OF THE ROCKIES AND INCREASING RIDGING ACROSS N GULF. WILL KEEP SLIGHT CHANCE POPS IN ACROSS SOUTHERN AND EASTERN AREAS FOR FRIDAY WHERE BETTER MOISTURE AND INSTABILITY WILL EXIST. COLD FRONT IN ASSOCIATION WITH THE LOW IN THE PLAINS SHOULD RESULT IN THUNDERSTORM DEVELOPMENT WITH INCREASING LOW LEVEL JET LATE FRIDAY NIGHT AND SATURDAY. BIG QPF DISCREPANCIES WITH SHORT TERM MODELS FRIDAY NIGHT/SAT IN ASSOCIATION WITH DEVELOPING MCS. PREFER THE DRIER GFS AT THIS TIME AS MESOETA HAS OBVIOUS FEEDBACK PROBLEM WITH STRONG CONVERGENCE FROM OUTFLOW BOUNDARY MOVING NEARLY 90 DEGREES PERPENDICULAR TO EXPECTED STORM MOTION. HPC PROG VALID 00Z SAT-00Z SUN IN AGREEMENT. MAIN FRONT MAY DRIFT SLOWLY SOUTHWARD INTO THE NORTHERN PORTIONS OF THE REGION LATE SATURDAY INTO SUNDAY AND PULLING UP STATIONARY AND FOCUSING BETTER POPS ACROSS THE NORTH. WENT CHANCE POPS ACROSS THE NORTHERN THIRD BEGINNING SAT NIGHT THROUGH SUN NIGHT. FRONT SHOULD WASH OUT BY EARLY NEXT WEEK AS RETURN SOUTHERLY FLOW SETS UP ACROSS THE ENTIRE REGION ONCE AGAIN. UPPER LOW APPEARS TO BEGIN SLOWLY LIFTING OUT BY MID WEEK NEXT WEEK AS FOUR CORNERS RIDGE AXIS BUILDS A LITTLE FURTHER EAST INTO W TX. SPLIT NORTHERN FLOW REMAINS ACROSS LOWER MISS VALLEY WHICH COMBINED WITH DAYTIME HEATING SHOULD RESULT IN ISOLATED CONVECTION THROUGH MUCH OF NEXT WEEK...THUS INCLUDED THIS WORDING THROUGH DAY 7 GRIDS. PRELIMS TO FOLLOW...13. SHV 73/93/74/94 2112 MLU 72/92/73/93 2212 TXK 72/96/76/95 0013 TYR 73/96/76/96 2112 LFK 74/95/74/96 4212 .SHV...NONE.
Hazardous weather outlook, Jul 31, 12:00 PM CDT, 4 hours 36 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUL 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING ACROSS SOUTHERN PORTIONS OF THE REGION...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH CENTRAL LOUISIANA. SOME OF THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING STRONG AND DAMAGING WINDS GUSTS ALONG WITH FREQUENT AND DEADLY LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT THROUGH THE EVENING HOURS...WHERE FLOODING COULD OCCUR. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.